Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2011, 12:09 AM CST for 5 counties in Alabama. It was in force for 57 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 12:09 AM CST (06:09 UTC)
- Expired
- Feb 25, 2011, 1:06 AM CST
- In force
- 57 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:13 AM CST | TSTM WND DMG | 3 E Gallant, AL | TREES BLOWN DOWN ON ROCKY HOLLOW ROAD. |
| Feb 25, 12:15 AM CST | TSTM WND DMG | Sardis City, AL | SEVERAL TREES UPROOTED AND DAMAGE TO A SHED AND BARN ALONG JACK FLOYD ST, BROADWELL RD, AND HORTON CIRCLE. ESTIMATED WINDS OF 70-75 MPH. |
| Feb 25, 12:17 AM CST | TSTM WND DMG | 3 N Wattsville, AL | POWERLINES DOWN ON 231 AT RATTLESNAKE HILL. |
| Feb 25, 12:25 AM CST | TSTM WND DMG | Gadsden, AL | LARGE TREE DOWN ON POWERLINES ALONG MEIGHAN BLVD. WINDS EST AT 58 MPH. |
| Feb 25, 12:25 AM CST | TSTM WND DMG | Moody, AL | SEVERAL TREES DOWN ALONG OR NEAR MOODY PARKWAY |
| Feb 25, 12:27 AM CST | TSTM WND DMG | 4 N Ragland, AL | SEVERAL TREES DOWN ALONG AND NEAR COUNTY ROAD 22 |
| Feb 25, 12:27 AM CST | TSTM WND DMG | Gadsden, AL | TREES AND POWERLINES DOWN IN AND AROUND GADSDEN. |
| Feb 25, 12:36 AM CST | TSTM WND DMG | Pell City, AL | SEVERAL TREES DOWN |
| Feb 25, 12:37 AM CST | TSTM WND DMG | 3 Sw Sand Rock, AL | TREE DOWN BLOCKING COUNTY ROAD 70. |
| Feb 25, 12:40 AM CST | FUNNEL CLOUD | 5 Wsw Tennala, AL | |
| Feb 25, 12:40 AM CST | TSTM WND DMG | Boaz, AL | POWER OUTAGES REPORTED. |
| Feb 25, 1:08 AM CST | TSTM WND GST 58 | Anniston, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS54 KBMX 250609
SVRBMX
ALC015-019-029-055-115-250715-
/O.NEW.KBMX.SV.W.0018.110225T0609Z-110225T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 AM CST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
CHEROKEE COUNTY IN NORTHEAST ALABAMA...
CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
ETOWAH COUNTY IN NORTHEAST ALABAMA...
ST. CLAIR COUNTY IN CENTRAL ALABAMA...
* UNTIL 115 AM CST
* AT 1207 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES WEST OF RAINSVILLE TO TRUSSVILLE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOODY...ODENVILLE...PELL CITY...GADSDEN...RAINBOW CITY...MARKTON...
HOKES BLUFF AND CENTRE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 210...
INTERSTATE 59 EXIT NUMBERS 148 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3349 8531 3347 8588 3354 8580 3359 8579
3359 8599 3368 8605 3370 8617 3355 8619
3340 8638 3351 8638 3356 8655 3372 8653
3379 8658 3388 8635 3406 8633 3420 8618
3421 8585 3452 8551
TIME...MOT...LOC 0609Z 270DEG 53KT 3452 8594 3366 8653
$$
273 follow-up statements
334
WWUS54 KBMX 250637
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 AM CST FRI FEB 25 2011
ALC015-019-029-055-115-250715-
/O.CON.KBMX.SV.W.0018.000000T0000Z-110225T0715Z/
CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-CHEROKEE AL-
1237 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHEROKEE...
EASTERN ETOWAH...SOUTHERN ST. CLAIR...CALHOUN AND CLEBURNE COUNTIES
UNTIL 115 AM CST...
AT 134 AM EST/1234 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM CLOUDLAND TO 5 MILES NORTHEAST OF LINCOLN...
MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTRE...CEDAR BLUFF...SAKS...WEST END-COBB TOWN...COBB TOWN...
JACKSONVILLE...FORT MCCLELLAN...OXFORD...ANNISTON AND PIEDMONT.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 147 THROUGH 210...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3452 8551 3349 8531 3350 8576 3347 8579
3347 8588 3359 8579 3359 8599 3368 8605
3370 8617 3369 8620 3367 8618 3355 8619
3349 8626 3351 8628 3340 8638 3351 8638
3356 8653 3381 8619 3421 8585 3438 8562
TIME...MOT...LOC 0637Z 270DEG 53KT 3451 8544 3366 8604
$$
27258
WWUS54 KBMX 250656 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 AM CST FRI FEB 25 2011
ALC055-115-250706-
/O.CAN.KBMX.SV.W.0018.000000T0000Z-110225T0715Z/
ST. CLAIR AL-ETOWAH AL-
1256 AM CST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ETOWAH AND SOUTHERN
ST. CLAIR COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3349 8531 3351 8534 3350 8576 3347 8580
3347 8588 3354 8580 3359 8579 3359 8599
3368 8605 3369 8615 3372 8615 3376 8605
3379 8604 3395 8581 3395 8574 3400 8574
3423 8560 3435 8549
TIME...MOT...LOC 0656Z 270DEG 53KT 3449 8509 3364 8571
$$
ALC015-019-029-250715-
/O.CON.KBMX.SV.W.0018.000000T0000Z-110225T0715Z/
CLEBURNE AL-CALHOUN AL-CHEROKEE AL-
1256 AM CST FRI FEB 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHEROKEE...CALHOUN AND CLEBURNE COUNTIES UNTIL 115 AM CST...
AT 154 AM EST/1254 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES WEST OF CALHOUN TO ANNISTON...MOVING
EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
HEFLIN...EDWARDSVILLE...MARS HILLS...FRUITHURST...MUSCADINE...
ABERNATHY...RANBURNE...CAMP SEQUOYAH...BORDEN SPRINGS AND
CHALAFINNEE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 185 THROUGH 210...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3349 8531 3351 8534 3350 8576 3347 8580
3347 8588 3354 8580 3359 8579 3359 8599
3368 8605 3369 8615 3372 8615 3376 8605
3379 8604 3395 8581 3395 8574 3400 8574
3423 8560 3435 8549
TIME...MOT...LOC 0656Z 270DEG 53KT 3449 8509 3364 8571
$$
27021
WWUS54 KBMX 250706
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 AM CST FRI FEB 25 2011
ALC015-019-029-250716-
/O.CAN.KBMX.SV.W.0018.000000T0000Z-110225T0715Z/
CLEBURNE AL-CALHOUN AL-CHEROKEE AL-
106 AM CST FRI FEB 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE...CALHOUN AND
CLEBURNE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM CST.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE
REST OF THE COUNTY UNTIL 115 AM CST.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3349 8531 3351 8534 3350 8576 3347 8580
3347 8588 3354 8580 3359 8579 3359 8599
3368 8605 3369 8615 3372 8615 3376 8605
3379 8604 3395 8581 3395 8574 3400 8574
3423 8560 3435 8549
TIME...MOT...LOC 0706Z 270DEG 53KT 3447 8490 3362 8554
$$
27!What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 24, 11:43 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1143 PM CST THU FEB 24 2011 .UPDATE...06Z AVIATION. && .DISCUSSION... FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD SEVERE THUNDERSTORM WORDING TO THE ZONES. WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE 00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL ALABAMA. AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS LIKELY NOT GOING TO BE A PROBLEM. ALREADY WE ARE SEEING AN INCREASE IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND NORTH OF INTERSTATE 20. WITH SURFACE DEW POINTS IN THE UPPER 50S TO RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM DEVELOPMENT GOING THROUGH THE EVENING HOURS. THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE STATE. BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A COUPLE. ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING. A FAIRLY DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY STRONG UPDRAFTS THAT ARE INITIATED. JAN AND BMX ARE SHOWING THE MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF THUNDERSTORMS THUS FAR. THAT BEING SAID...AFTER LOOKING OVER THE LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF THUNDERSTORMS. THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED SIGNIFICANT THUNDERSTORM DEVELOPMENT. ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS 0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE. TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA. && .AVIATION...06Z TAF DISCUSSION. A SQUALL LINE CONTINUES TO TRACK EWD ACROSS THE AREA...AND IS NOW PUSHING THRU TCL. EXPECT THE LINE TO REACH MGM/TOI BY 08Z-09Z. THIS TIMING IS A COUPLE HRS EARLIER THAN PREVIOUSLY EXPECTED SO SQUALL LINE ARRIVAL/DEPARTURE TIMES HAVE BEEN ADJUSTED ACCORDINGLY. THESE TIMES MAY HAVE TO UPDATED IF THE LINE SPEEDS UP OR SLOWS DOWN. CIGS WILL PREDOMINANTLY BE MVFR WITH VIS DROPPING TO IFR/LIFR AS THE LINE MOVES THRU. SOUTHERLY WINDS WILL CONTINUE TO GUST UPWARDS OF 30 KTS OUT AHEAD OF THE LINE...WITH GUSTS POSSIBLY UP TO 50 OR 60 KTS ALONG THE LEADING EDGE...BUT THOSE SHOULD BE BRIEF IN NATURE. WINDS WILL SHIFT TO THE NW BEHIND THE FRONT...AND MODELS SHOW MVFR CIGS PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL. SKIES SHOULD BEGIN TO CLEAR FROM W TO E ON FRI. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 && .HYDROLOGY... THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL ALABAMA AT THIS TIME. /61/ && .PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/ WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO LOWER 60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE DEEPENING SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO PROVIDE SOUTH TO SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT TEMPERATURES AND DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS UNTIL COLD FRONTAL PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY MORE UNSTABLE DURING THE TIME THAT SURFACE AND MID LEVEL FORCING MAXES OUT. AS A RESULT...I'M NOW A BIT MORE CONCERNED WITH THE POTENTIAL FOR SEVERE STORMS IN OUR AREA LATER TONIGHT...AND MESOSCALE DEVELOPMENTS WILL NEED TO BE WATCHED CLOSELY DURING THE EVENING HOURS. ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING. CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8 HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL (LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD DETERMINE THE STRENGTH AND MODE OF THE THREAT. ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE WEATHER. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CST THU FEB 24 2011 ALZ011>015-017>050-260210- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 810 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED BETWEEN 2 AM AND 5 AM. BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS OF CENTRAL ALABAMA TONIGHT.
In the hours before
Local storm report, Feb 24, 11:29 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG GLEN ALLEN 33.88N 87.74W
02/24/2011 FAYETTE AL BROADCAST MEDIA
TREES DOWN.
&&
MROSELocal storm report, Feb 24, 11:35 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG JASPER 33.85N 87.27W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
&&
MROSELocal storm report, Feb 24, 11:42 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG ARLEY 34.08N 87.21W
02/24/2011 WINSTON AL TRAINED SPOTTER
TREES DOWN.
1112 PM TSTM WND DMG SIPSEY 33.82N 87.09W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
&&
MROSELocal storm report, Feb 24, 11:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 4 SSE LAKE TUSCALOOSA B 33.33N 87.59W
02/24/2011 TUSCALOOSA AL UTILITY COMPANY
TREE REPORTED DOWN ON LARY LAKE RD AT TROY TRIMM RD...DUE
TO GRADIENT WINDS.
0925 PM NON-TSTM WND DMG 1 W BLOUNTSVILLE 34.10N 86.59W
02/24/2011 BLOUNT AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG CO RD 47.
1020 PM TSTM WND DMG 1 WNW HACKLEBURG 34.28N 87.85W
02/24/2011 MARION AL PUBLIC
TWO LARGE TREES DOWN ALONG OLD HACKLEBURG RD.
1020 PM TSTM WND DMG 2 S HACKLEBURG 34.25N 87.83W
02/24/2011 MARION AL EMERGENCY MNGR
REPORTS OF STRUCTURAL DAMAGE ALONG AL HWY 253 SOUTH OF
HACKLEBURG. EXTENT OF DAMAGE UNKNOWN AT THIS
TIME...POSSIBLE TORNADO.
1030 PM TSTM WND DMG VERNON 33.76N 88.11W
02/24/2011 LAMAR AL AMATEUR RADIO
TREES AND POWER LINES DOWN COUNTY WIDE.
1030 PM NON-TSTM WND DMG MORRIS 33.75N 86.81W
02/24/2011 JEFFERSON AL EMERGENCY MNGR
A FEW TREES DOWN DUE TO GRADIENT WINDS.
1034 PM TSTM WND DMG 5 NW FAYETTE 33.75N 87.89W
02/24/2011 FAYETTE AL AMATEUR RADIO
BARN BLOWN ONTO HIGHWAY 107.
1036 PM TSTM WND DMG GLEN ALLEN 33.88N 87.74W
02/24/2011 FAYETTE AL BROADCAST MEDIA
TREES DOWN.
1037 PM TSTM WND DMG 3 N FAYETTE 33.74N 87.83W
02/24/2011 FAYETTE AL BROADCAST MEDIA
ROOF BLOWN OFF BUILDING.
1048 PM TSTM WND DMG 10 SW DOUBLE SPRINGS 34.05N 87.53W
02/24/2011 WINSTON AL AMATEUR RADIO
TREES DOWN.
1105 PM TSTM WND DMG ARLEY 34.08N 87.21W
02/24/2011 WINSTON AL TRAINED SPOTTER
TREES DOWN.
1110 PM TSTM WND DMG JASPER 33.85N 87.27W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
1112 PM TSTM WND DMG SIPSEY 33.82N 87.09W
02/24/2011 WALKER AL TRAINED SPOTTER
TREES DOWN.
&&
GOLDENLocal storm report, Feb 24, 11:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG YORK 32.50N 88.30W
02/24/2011 SUMTER AL EMERGENCY MNGR
TREES DOWN.
&&
GOLDENLocal storm report, Feb 25, 12:03 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 2 N VILLAGE CREEK DOCEN 33.57N 86.93W
02/24/2011 JEFFERSON AL AMATEUR RADIO
TREE AND POWERLINES DOWN ALONG MINOR PKWY AT THE HIGH
SCHOOL.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:35 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 40 min |
| Feb 24, 9:57 PM CST | Tornado Warning | BMX | Marion | 33 min |
| Feb 24, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 41 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 50 min |
| Feb 24, 10:30 PM CST | Tornado Warning | BMX | Fayette, Walker | 45 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Jefferson, Lamar, Pickens, Tuscaloosa and 1 more | 49 min |
| Feb 24, 10:44 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 46 min |
| Feb 24, 11:16 PM CST | Tornado Warning | BMX | Blount, Walker | 44 min |
| Feb 24, 11:21 PM CST | Tornado Warning | BMX | Blount, Jefferson, Walker | 39 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Jefferson, St. Clair, Shelby and 3 more | 66 min |
| Feb 24, 11:25 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Walker | 50 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 49 min |
| Feb 24, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 67 min |
| Feb 25, 12:12 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Coosa, Shelby, Talladega | 63 min |
| Feb 25, 12:29 AM CST | Tornado Warning | BMX | Cherokee, Etowah | 46 min |
| Feb 25, 1:17 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 43 min |
| Feb 25, 2:06 AM CST | Special Weather Statement | BMX | Bullock, Chambers, Elmore, Lee, Lowndes, Macon and 3 more | 39 min |
| Feb 25, 2:45 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 45 min |
| Feb 25, 3:35 AM CST | Special Weather Statement | BMX | Barbour, Pike, Russell | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.